Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 78, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Nov 11, 2009, 9:02 AM CST for Choctaw County, Clarke County, Washington County, Alabama. It took effect at Nov 14, 2009, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2009, 9:02 AM CST (15:02 UTC)
- In effect from
- Nov 14, 2009, 3:00 AM CST
- Expired
- Nov 12, 2009, 9:22 AM CST
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Leroy (LRYA1).
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 111502 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 902 AM CST WED NOV 11 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN ALABAMA... TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. .HEAVY RAIN HAS FALLEN OVER THE AREA FROM TROPICAL STORM IDA. AS A RESULT WATER LEVELS ON THE TOMBIGBEE RIVER ARE EXPECTED TO REACH FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC023-025-129-121502- /O.NEW.KMOB.FL.W.0077.091112T1630Z-000000T0000Z/ /CLDA1.1.ER.091112T1630Z.091115T1800Z.000000T0000Z.NO/ 902 AM CST WED NOV 11 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM * FROM THURSDAY MORNING UNTIL FURTHER NOTICE * AT 8AM WEDNESDAY THE STAGE WAS...24.9 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 29.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 31.6 FEET BY SUNDAY EARLY AFTERNOON. $$ ALC023-025-129-121502- /O.NEW.KMOB.FL.W.0078.091113T1800Z-000000T0000Z/ /LRYA1.1.ER.091113T1800Z.091116T0600Z.000000T0000Z.NO/ 902 AM CST WED NOV 11 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR LEROY * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE * AT 7AM WEDNESDAY THE STAGE WAS...18.6 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 25.0 FEET BY EARLY MONDAY MORNING. * AT 24.0 FEET...FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL OCCUR. CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND. $$
2 follow-up statements
000 WGUS84 KMOB 120224 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 824 PM CST WED NOV 11 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AND NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC023-025-129-130224- /O.EXT.KMOB.FL.W.0077.091112T1800Z-000000T0000Z/ /CLDA1.1.ER.091112T1800Z.091115T1200Z.000000T0000Z.NO/ 824 PM CST WED NOV 11 2009 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM * FROM TOMORROW EARLY AFTERNOON UNTIL FURTHER NOTICE * AT 7PM WEDNESDAY THE STAGE WAS 27.1 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 29.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 31.5 FEET BY SUNDAY MORNING. AT 29.0 FEET, PASTURELAND IN THE AREA WILL BECOME FLOODED AND LIVESTOCK NEED TO BE MOVED TO HIGHER GROUND. $$ ALC023-025-129-130224- /O.EXT.KMOB.FL.W.0078.091114T0900Z-000000T0000Z/ /LRYA1.1.ER.091114T0900Z.091116T1800Z.000000T0000Z.NO/ 824 PM CST WED NOV 11 2009 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR LEROY * FROM SATURDAY MORNING UNTIL FURTHER NOTICE * AT 7PM WEDNESDAY THE STAGE WAS 21.0 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 24.6 FEET BY MONDAY EARLY AFTERNOON. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. $$
000 WGUS84 KMOB 121522 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 922 AM CST THU NOV 12 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ALABAMA... TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC023-025-129-121552- /O.CAN.KMOB.FL.W.0078.000000T0000Z-091112T1522Z/ /LRYA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 922 AM CST THU NOV 12 2009 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER NEAR LEROY * AT 7AM THURSDAY THE STAGE WAS 22.5 FEET * FLOOD STAGE IS 24.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 4:55 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Nov 11, 4:55 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CST WED NOV 11 2009
.SHORT TERM...(TODAY THROUGH TONIGHT)LATEST SATELLITE FOG PRODUCT AND
AREA METAR OBSERVATIONS SHOWING LOW STATUS CLOUDS COVERING MOST OF
ALABAMA AND ALL OF NORTHWEST FLORIDA. MUCH OF INLAND SOUTHEAST
MISSISSIPPI REMAINS MOSTLY CLEAR. A WEAK INVERSION JUST ABOVE THE
STATUS LAYER BETWEEN 900 AND 750 MB THIS MORNING WILL WEAKEN
THROUGHOUT THE DAY...WITH THE STATUS CLOUDS GRADUALLY CLEARING FROM
WEST TO EAST.
BREEZY NORTH WINDS CAN BE EXPECTED AT TIMES TODAY...ESPECIALLY
ACROSS THE COASTAL ZONES. NO RAIN EXPECTED IN THE SHORT TERM AS
LARGE SCALE SUBSIDENCE IN THE WAKE OF IDA WILL CONTINUE THROUGH
TONIGHT.
HIGHS TODAY WILL RANGE FROM THE MID 60S ACROSS SOUTH CENTRAL ALABAMA
WHERE THE CLOUDS WILL HOLD IN THE LONGEST...TO THE LOWER 70S ACROSS
INLAND SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA. LOWS
TONIGHT WILL FALL INTO THE MID 40S NORTH OF I-10...WITH UPPER
40S/LOWER 50S SOUTH OF I-10. /22
THURSDAY THROUGH FRIDAY...THE REMAINS OF IDA HAVE MERGED WITH A
SECOND SHORTWAVE AND LOCATED OFF THE CAROLINA COAST AT SUNRISE
THURSDAY...WITH A WHOLE BUNCH OF SHORTWAVE ENERGY BEGINNING TO MOVE
OVER THE NORTHWESTERN CONUS. FOR THE NEXT 36 HOURS...GUIDANCE IS
ADVERTISING THE UPPER LOW NOODLING AROUND THE CAROLINA COAST...WHILE
MORE UPPER ENERGY CONTINUES TO STREAM EAST OVER THE WESTERN CONUS.
THE MOVEMENT OF THE ENERGY OVER THE WESTERN CONUS WILL PUSH SURFACE
HIGH PRESSURE EAST...FROM JUST WEST OF THE MISS RIVER...TO OVER THE
APPALACHIANS. UPPER LEVEL HIGH PRESSURE GETS OVER THE MISS RIVER GETS
THE SAME TREATMENT...ENDING UP OVER THE EASTERN CONUS BY FRIDAY
NIGHT. GUIDANCE IS ADVERTISING A SLOW MODERATION IN TEMPS...THURSDAY
THROUGH FRIDAY...AND WITH GUIDANCE IN PRETTY GOOD AGREEMENT...SEE NO
REASON TO SIGNIFICANTLY DEVIATE.
.LONG TERM...(FRIDAY NIGHT ON)FRIDAY NIGHT THROUGH THE WEEKEND...THE
WESTERN UPPER ENERGY CONTINUES TO PUSH EAST...WITH THE UPPER RIDGE
OVER THE EASTERN HANGING TOUGH...SLOWING THE EASTWARD MOVEMENT OF THE
WESTERN ENERGY AS THE WEEKEND PROGRESSES. THE SURFACE RIDGES GET
PUSHED EAST ENOUGH THAT ONSHORE FLOW RETURNS TO THE AREA...INCREASING
MOISTURE LEVELS OVER THE AREA THROUGH THE WEEKEND.
BY MONDAY MORNING...THE MEDIUM RANGE GUIDANCE CONTINUES TO SHOW SOME
DIVERGENCE IN MAINLY THE PATH OF THE NOW ORGANIZED UPPER LOW OVER THE
PLAINS. GFS IS ADVERTISING THE UPPER LOW STARTING THE COMING WEEK
OVER THE TX/OK PANHANDLE...WHILST THE ECMWF HAS IT CENTERED OVER THE
NE/KS STATE LINE. THROUGH TUESDAY MORN...THEN ECMWF IS ADVERTISING
THE UPPER LOW TAKING AN EAST-SOUTHEAST TRACK...WHILST THE GFS TAKES
THE LOW DIRECTLY EAST. BOTH ARE ADVERTISING A FRONT STARTING ACROSS
THE FA BEGINNING JUST BEFORE SUNRISE TUESDAY...WITH THE MAIN
DIFFERENCE IN ORIENTATION...WITH THE ECMWF ADVERTISING A SW TO NE
ORIENTATION OVER THE CONUS AS IT PASSES...A MORE FAVORABLE
ORIENTATION FOR WIDESPREAD ISENTROPIC UPGLIDE SHOWERS.
WITH BETTER AGREEMENT IN THE GUIDANCE...HAVE MORE CONFIDENCE IN THE
FORECAST SINCE YESTERDAY.
&&
.AVIATION...(12Z ISSUANCE)LOW STATUS CLOUDS CIRCULATING AROUND THE
REMNANT LOW OF IDA WILL MAINTAIN LOW CEILINGS THIS MORNING. THERE
WILL BE A BLEND OF IFR/MVFR CEILINGS THROUGH 11/1800Z...WITH THE
STATUS CLOUDS GRADUALLY CLEARING BEYOND 11/1800Z. BREEZY CONDITIONS
WILL OCCUR AT TIMES TODAY AT ALL THE TAF SITES. /22
&&
.MARINE...A STRONG NORTHERLY WIND FLOW ON THE BACKSIDE OF THE
REMNANTS OF IDA WILL CREATE SMALL CRAFT ADVISORY CONDITIONS THROUGH
THURSDAY MORNING. WINDS OF 20 TO 30 KNOTS WITH OCCASIONAL GUSTS TO
NEAR GALE FORCE WILL CONTINUE OVER THE GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA THROUGH EARLY THURSDAY MORNING. THE
STRONG NORTHERLY WINDS WILL GENERATE ROUGH CONDITIONS ACROSS AREA
BAYS AND THE NEAR SHORE WATERS...AND SEAS OF 4 TO 6 FEET OUT TO 20
NM AND 6 TO 9 FEET BEYOND 20 NM ARE EXPECTED. THE WINDS AND SEAS
WILL GRADUALLY SUBSIDE THROUGH THE END OF THE WEEK AS HIGH PRESSURE
BUILDS IN FROM THE NORTH AND WEST. /22
&&
.FIRE WEATHER...NORTHERLY FLOW WILL BRING COOLER...DRIER AIR OVER THE
AREA...ALONG WITH STRONG BOUNDARY LAYER FLOW TODAY INTO THURSDAY.
BOUNDARY LAYER FLOW WILL BEGIN TO LIGHTEN LATER THURSDAY INTO FRIDAY
AS SURFACE HIGH PRESSURE GETS PUSHED OVER THE AREA. TEMPERATURES ARE
EXPECTED TO BE COOL ENOUGH TO KEEP DAYTIME RH VALUES FROM DROPPING
BELOW 40 PERCENT. FRIDAY INTO SATURDAY...THE SURFACE HIGH PRESSURE
GETS PUSHED EAST OF THE AREA...WITH ONSHORE FLOW RETURNING...INCREASING
MOISTURE LEVELS THROUGH THE WEEKEND. INTO THE COMING WEEK. GUIDANCE
IS IN PRETTY GOOD AGREEMENT WITH A FRONT CROSSING THE AREA BEGINNING
EARLY TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 47 70 46 72 / 00 00 00 00 00
PENSACOLA 70 51 71 49 73 / 00 00 00 00 00
DESTIN 70 54 69 58 70 / 00 00 00 00 00
EVERGREEN 67 46 69 43 73 / 00 00 00 00 00
WAYNESBORO 70 45 67 39 71 / 00 00 00 00 00
CAMDEN 67 45 67 43 73 / 00 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
&&
22/16Hazardous weather outlook, Nov 11, 6:17 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 617 AM CST WED NOV 11 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 617 AM CST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT IN THE WAKE OF IDA...STRONG NORTHERLY WINDS OF 20 TO 30 KNOTS WITH OCCASIONAL GUSTS TO NEAR GALE FORCE WILL CONTINUE OVER THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. THE STRONG WINDS WILL MAINTAIN SEAS OF 4 TO 6 FEET OUT TO 20 NM AND 6 TO 9 FEET BEYOND 20 NM...CREATING A MODERATE TO HIGH RISK TO MARINERS. BREEZY NORTH WINDS GUSTING UP TO 25 MPH CAN BE EXPECTED AT TIMES TODAY ACROSS THE COASTAL ZONES. MINOR RIVER FLOODING IS FORECAST FOR THE SHOAL RIVER NEAR CRESTVIEW FLORIDA FROM EARLY THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN IN EFFECT FOR THE GULF WATERS EARLY THURSDAY MORNING. MINOR RIVER FLOODING IS FORECAST FOR THE ESCAMBIA RIVER NEAR CENTURY FLORIDA FROM THURSDAY EVENING UNTIL FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS WILL NOT BE NEEDED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 9:02 AM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 5 days |
| Nov 11, 10:15 AM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 6 days |
| Nov 11, 10:15 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 9 days |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.